Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 209, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2006, 10:14 PM CDT for Crawford County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 10:14 PM CDT (03:14 UTC)
- Expired
- Apr 22, 2006, 10:46 PM CDT
- In force
- 32 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, MO
The radar
The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 230314 SVRLSX MOC055-230400- /O.NEW.KLSX.SV.W.0209.060423T0314Z-060423T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1014 PM CDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1100 PM CDT * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF STEELVILLE...AND MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... CHERRYVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3816 9152 3787 9155 3768 9116 3806 9111 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 230330 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1030 PM CDT SAT APR 22 2006 MOC055-230400- /O.CON.KLSX.SV.W.0209.000000T0000Z-060423T0400Z/ CRAWFORD MO- 1030 PM CDT SAT APR 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CRAWFORD COUNTY... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER CHERRYVILLE...MOVING SOUTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... DAVISVILLE AND DILLARD. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3816 9152 3787 9155 3768 9116 3806 9111 $$ GLASS
000 WWUS53 KLSX 230346 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1046 PM CDT SAT APR 22 2006 MOC055-230356- /O.CAN.KLSX.SV.W.0209.000000T0000Z-060423T0400Z/ CRAWFORD MO- 1046 PM CDT SAT APR 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3816 9152 3787 9155 3768 9116 3806 9111 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:41 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 22, 6:41 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 641 PM CDT SAT APR 22 2006 .DISCUSSION... MAIN FORECAST ISSUE CONTINUES TO BE TRW CHANCES AS FRONTAL BOUNDARY REMAINS STALLED OVER CWA. FRONT TO FLUXUATE N AND S OVER NEXT TWO TO THREE DAYS BEFORE FINALLY EXITING REGION. TONIGHT...MAIN QUESTION IS WILL THERE BE ANY RW/TRW ACTIVITY ALONG BOUNDARY. MOISTURE REMAINS RATHER SPARSE. MODELS CONTINUE TO INDICATE MCS DEVELOPMENT TONIGHT...BUT NOT ON THE SCALE THAT WE WILL SEE SUNDAY NIGHT. LOW LEVEL MOISTURE AND WAA ARE ON THE INCREASE ALONG THE FRONT TONIGHT...WITH JET PARALLEL TO BOUNDARY...INDICATING SOME BACKBUILDING WITH IT. FOR NOW WILL KEEP LOW CHANCE POPS FOR SOUTHERN HALF OF CWA...ALONG AND SOUTH OF I-70. ON SUNDAY...SHOULD SEE SOME LINGERING RWS/TRWS OVER SOUTHERN HALF OF CWA AS NOCTURNAL ACTIVITY DIMINISHES. BY SUNDAY NIGHT...SFC LOW OVER SWRN KS WILL BEGIN TO SLIDE EAST SOUTHEASTWARD ALONG BOUNDARY IN RESPONSE TO SHORTWAVE THAT UNDERCUTS UPPER RIDGE. INITIAL MCS DEVELOPMENT WILL BE CLOSE TO TRIPLE POINT...OVER NE KS/NWRN MO...THEN SLIDE EAST ON MONDAY. FRONT TO SINK SOUTH OF CWA BY MONDAY NIGHT. HOWEVER...WILL STILL SEE SOME POST FRONTAL PCPN...ESPECIALLY OVER SOUTHERN HALF OF CWA MONDAY NIGHT AND TUESDAY. BEYOND TUESDAY...STRONG RIDGE OF HIGH PRESSURE BUILDS IN BRINGING IN COOLER AND DRIER WEATHER FOR THE EXTENDED FORECAST PERIOD. TEMPS TO BE A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR. BYRD && .AVIATION... FOR THE 00Z TAFS... QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN ILLINOIS TO NEAR KSTL SOUTHWEST TO NEAR KAIZ CONTINUING TO NEAR KJLN. SHORT RANGE MODEL FORECASTS SHOW THIS FRONT SINKING VERY SLOWLY SOUTH OVERNIGHT...PAST THE SOUTHERN TIP OF ILLINOIS...BUT REMAINING OVER SOUTHERN MISSOURI BY 12Z. WARM ADVECTION OVER THE TOP OF THIS FRONT COULD KEEP THE ONGOING SCATTERED CONVECTION ACROSS SOUTHERN PORTIONS OF THE CWFA ACTIVE THROUGH THE EVENING AND EVEN PAST 06Z. LOOKS LIKE THE CONVECTION WILL TRY TO DIMINISH AFTER SUNRISE BEFORE POSSIBLY FLARING UP AGAIN LATE IN THE AFTERNOON. THAT BEING SAID...LSX TERMINALS ARE ALL VFR WITH WINDS BECOMING LIGHT AND VARIABLE AFTER SUNSET. DONT EXPECT ANY SIGNIFICANT WEATHER OUTSIDE OF THE SCATTERED THUNDERSTORMS ACROSS SOUTHERN/SOUTHWESTERN PORTIONS OF THE CWFA. THERE IS AN OUTSIDE CHANCE THAT A CELL OR TWO COULD DRIFT NEAR THE KCOU OR KJEF TERMINALS TONIGHT...BUT DIDNT THINK THE CHANCE WAS HIGH ENOUGH FOR TEMPOS AT KCOU. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 22, 3:21 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT SAT APR 22 2006 ILZ064-065-069-070-074-079-100>102-MOZ041-047>052-059>065-072>075- 084-085-099-231215- BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL- FRANKLIN-GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL- MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL- REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 321 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP TONIGHT ALONG A WEST TO EAST ORIENTED STATIONARY FRONT LYING ACROSS MISSOURI AND ILLINOIS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS INTO TUESDAY MORNING WHEN THE FRONT WILL MOVE SOUTH OF THE AREA. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY SUNDAY NIGHT AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-231215- ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX- LEWIS-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS- SHELBY- 321 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY AS A SERIES OF STORM SYSTEMS MOVE ALONG A STATIONARY FRONT ORIENTED FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS ON SUNDAY NIGHT AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
In the hours before
Local storm report, Apr 22, 9:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL POTOSI 37.94N 90.78W
04/22/2006 E1.25 INCH WASHINGTON MO CO-OP OBSERVER
&&
MILLERLocal storm report, Apr 22, 9:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL NE POTOSI 37.94N 90.78W
04/22/2006 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
MILLERLocal storm report, Apr 22, 9:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 10 E STEELVILLE 37.97N 91.17W
04/22/2006 E1.00 INCH CRAWFORD MO TRAINED SPOTTER
ALONG HIGHWAY 8
0940 PM HAIL STEELVILLE 37.97N 91.36W
04/22/2006 E0.75 INCH CRAWFORD MO LAW ENFORCEMENT
&&
FGLASSLocal storm report, Apr 22, 9:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 15 SSE SULLIVAN 38.02N 91.06W
04/22/2006 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
MILLERLocal storm report, Apr 22, 9:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL POTOSI 37.94N 90.78W
04/22/2006 E1.25 INCH WASHINGTON MO CO-OP OBSERVER
&&
MILLERLocal storm report, Apr 22, 9:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 1 E BELGRADE 37.79N 90.83W
04/22/2006 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 41 min |
| Apr 23, 9:33 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| Apr 23, 9:47 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 43 min |
| Apr 23, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 47 min |
| Apr 23, 10:17 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 22 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Apr 23, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 42 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.